Local energy decay for several evolution equations on asymptotically euclidean manifolds
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 45 (2012) no. 2, p. 311-335

Let P be a long range metric perturbation of the Euclidean Laplacian on  d , d2. We prove local energy decay for the solutions of the wave, Klein-Gordon and Schrödinger equations associated to P. The problem is decomposed in a low and high frequency analysis. For the high energy part, we assume a non trapping condition. For low (resp. high) frequencies we obtain a general result about the local energy decay for the group e itf(P) where f has a suitable development at zero (resp. infinity).

Soit P une perturbation métrique à longue portée du laplacien euclidien sur d , d2. On montre la décroissance de l’énergie locale des solutions des équations des ondes, de Klein-Gordon et de Schrödinger associées à P. Le problème est décomposé en une analyse basses et hautes fréquences. Afin de traiter les hautes fréquences, on fait une hypothèse de non capture. Pour les basses (resp. hautes) fréquences, on obtient un résultat général sur la décroissance de l’énergie locale pour le groupe e itf(P) f a un comportement prescrit en zéro (resp. à l’infini).

DOI : https://doi.org/10.24033/asens.2166
Classification:  35L05,  35J10,  35P25,  58J45,  81U30
Keywords: local energy decay, low frequencies, asymptotically euclidean manifolds, Mourre theory
@article{ASENS_2012_4_45_2_311_0,
     author = {Bony, Jean-Fran\c cois and H\"afner, Dietrich},
     title = {Local energy decay for several evolution equations on asymptotically euclidean manifolds},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 45},
     number = {2},
     year = {2012},
     pages = {311-335},
     doi = {10.24033/asens.2166},
     zbl = {1263.58008},
     mrnumber = {2977621},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2012_4_45_2_311_0}
}
Bony, Jean-François; Häfner, Dietrich. Local energy decay for several evolution equations on asymptotically euclidean manifolds. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 45 (2012) no. 2, pp. 311-335. doi : 10.24033/asens.2166. http://www.numdam.org/item/ASENS_2012_4_45_2_311_0/

[1] W. O. Amrein, A. Boutet De Monvel & V. Georgescu, C 0 -groups, commutator methods and spectral theory of N-body Hamiltonians, Progress in Math. 135, Birkhäuser, 1996. | MR 1388037 | Zbl 0962.47500

[2] L. Andersson & P. Blue, Hidden symmetries and decay for the wave equation on the Kerr spacetime, preprint arXiv:0908.2265.

[3] M. Balabane, On a regularizing effect of Schrödinger type groups, Ann. Inst. H. Poincaré Anal. Non Linéaire 6 (1989), 1-14. | Numdam | MR 984145 | Zbl 0699.35027

[4] M. Ben-Artzi, H. Koch & J.-C. Saut, Dispersion estimates for fourth order Schrödinger equations, C. R. Acad. Sci. Paris Sér. I Math. 330 (2000), 87-92. | MR 1745182 | Zbl 0942.35160

[5] J.-F. Bony & D. Häfner, Low frequency resolvent estimates for long range perturbations of the Euclidean Laplacian, Math. Res. Lett. 17 (2010), 301-306. | MR 2644377 | Zbl 1228.35165

[6] J.-F. Bony & D. Häfner, The semilinear wave equation on asymptotically Euclidean manifolds, Comm. Partial Differential Equations 35 (2010), 23-67. | MR 2748617 | Zbl 1191.35181

[7] J.-F. Bony & D. Häfner, Improved local energy decay for the wave equation on asymptotically Euclidean odd dimensional manifolds in the short range case, preprint arXiv:1107.5251. | Zbl 1272.35032

[8] J.-M. Bouclet, Low frequency estimates and local energy decay for asymptotically Euclidean Laplacians, Comm. Partial Differential Equations 36 (2011), 1239-1286. | MR 2810587 | Zbl 1227.35227

[9] J.-M. Bouclet, Low frequency estimates for long range perturbations in divergence form, Canad. J. Math. 63 (2011), 961-991. | MR 2866067 | Zbl 1234.35166

[10] N. Burq, Décroissance de l'énergie locale de l'équation des ondes pour le problème extérieur et absence de résonance au voisinage du réel, Acta Math. 180 (1998), 1-29. | MR 1618254 | Zbl 0918.35081

[11] H. Christianson, Applications of cutoff resolvent estimates to the wave equation, Math. Res. Lett. 16 (2009), 577-590. | MR 2525026 | Zbl 1189.58012

[12] M. Dafermos & I. Rodnianski, Lectures on black holes and linear waves, preprint arXiv:0811.0354. | MR 3098640

[13] K. Datchev & A. Vasy, Gluing semiclassical resolvent estimates, or the importance of being microlocal, Int. Math. Res. Notices (2012), doi:10.1093/imrn/rnr255.

[14] M. Dimassi & J. Sjöstrand, Spectral asymptotics in the semi-classical limit, London Mathematical Society Lecture Note Series 268, Cambridge Univ. Press, 1999. | MR 1735654 | Zbl 0926.35002

[15] H. Donnelly, Exhaustion functions and the spectrum of Riemannian manifolds, Indiana Univ. Math. J. 46 (1997), 505-527. | MR 1481601 | Zbl 0909.58055

[16] R. Donninger, W. Schlag & A. Soffer, On pointwise decay of linear waves on a Schwarzschild black hole background, Comm. Math. Phys. 309 (2012), 51-86. | MR 2864787 | Zbl 1242.83054

[17] F. Finster, N. Kamran, J. Smoller & S.-T. Yau, Decay of solutions of the wave equation in the Kerr geometry, Comm. Math. Phys. 264 (2006), 465-503. | MR 2215614 | Zbl 1194.83015

[18] C. Gérard & A. Martinez, Principe d'absorption limite pour des opérateurs de Schrödinger à longue portée, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), 121-123. | MR 929103 | Zbl 0672.35013

[19] C. Guillarmou & A. Hassell, Resolvent at low energy and Riesz transform for Schrödinger operators on asymptotically conic manifolds. I, Math. Ann. 341 (2008), 859-896. | MR 2407330 | Zbl 1141.58017

[20] C. Guillarmou & A. Hassell, Resolvent at low energy and Riesz transform for Schrödinger operators on asymptotically conic manifolds. II, Ann. Inst. Fourier 59 (2009), 1553-1610. | Numdam | MR 2566968 | Zbl 1175.58011

[21] W. Hunziker, I. M. Sigal & A. Soffer, Minimal escape velocities, Comm. Partial Differential Equations 24 (1999), 2279-2295. | MR 1720738 | Zbl 0944.35014

[22] A. Jensen & T. Kato, Spectral properties of Schrödinger operators and time-decay of the wave functions, Duke Math. J. 46 (1979), 583-611. | MR 544248 | Zbl 0448.35080

[23] A. Jensen, É. Mourre & P. Perry, Multiple commutator estimates and resolvent smoothness in quantum scattering theory, Ann. Inst. H. Poincaré Phys. Théor. 41 (1984), 207-225. | Numdam | MR 769156 | Zbl 0561.47007

[24] P. D. Lax, C. S. Morawetz & R. S. Phillips, Exponential decay of solutions of the wave equation in the exterior of a star-shaped obstacle, Comm. Pure Appl. Math. 16 (1963), 477-486. | MR 155091 | Zbl 0161.08001

[25] P. D. Lax & R. S. Phillips, Scattering theory, second éd., Pure and Applied Mathematics 26, Academic Press Inc., 1989. | MR 1037774 | Zbl 0697.35004

[26] R. B. Melrose & J. Sjöstrand, Singularities of boundary value problems. I, Comm. Pure Appl. Math. 31 (1978), 593-617. | MR 492794 | Zbl 0368.35020

[27] S. Nonnenmacher & M. Zworski, Quantum decay rates in chaotic scattering, Acta Math. 203 (2009), 149-233. | MR 2570070 | Zbl 1226.35061

[28] V. Petkov & L. Stoyanov, Analytic continuation of the resolvent of the Laplacian and the dynamical zeta function, Anal. PDE 3 (2010), 427-489. | MR 2718260 | Zbl 1251.37031

[29] J. V. Ralston, Solutions of the wave equation with localized energy, Comm. Pure Appl. Math. 22 (1969), 807-823. | MR 254433 | Zbl 0209.40402

[30] J. Rauch, Local decay of scattering solutions to Schrödinger's equation, Comm. Math. Phys. 61 (1978), 149-168. | MR 495958 | Zbl 0381.35023

[31] M. Reed & B. Simon, Methods of modern mathematical physics. IV. Analysis of operators, Academic Press Inc., 1978. | MR 493421 | Zbl 0242.46001

[32] W. Schlag, A. Soffer & W. Staubach, Decay for the wave and Schrödinger evolutions on manifolds with conical ends. I, Trans. Amer. Math. Soc. 362 (2010), 19-52. | MR 2550144 | Zbl 1185.35046

[33] W. Schlag, A. Soffer & W. Staubach, Decay for the wave and Schrödinger evolutions on manifolds with conical ends. II, Trans. Amer. Math. Soc. 362 (2010), 289-318. | MR 2550152 | Zbl 1187.35032

[34] S.-H. Tang & M. Zworski, Resonance expansions of scattered waves, Comm. Pure Appl. Math. 53 (2000), 1305-1334. | MR 1768812 | Zbl 1032.35148

[35] D. Tataru, Local decay of waves on asymptotically flat stationary space-times, preprint arXiv:0910.5290. | MR 3038715 | Zbl 1266.83033

[36] D. Tataru & M. Tohaneanu, A local energy estimate on Kerr black hole backgrounds, Int. Math. Res. Not. 2011 (2011), 248-292. | MR 2764864 | Zbl 1209.83028

[37] M. E. Taylor, Partial differential equations. I, Applied Mathematical Sciences 115, Springer, 1996. | MR 1395148 | Zbl 0869.35002

[38] B. R. Vaĭnberg, Asymptotic methods in equations of mathematical physics, Gordon & Breach Science Publishers, 1989. | Zbl 0743.35001

[39] A. Vasy & J. Wunsch, Positive commutators at the bottom of the spectrum, J. Funct. Anal. 259 (2010), 503-523. | MR 2644111 | Zbl 1194.35292

[40] X. P. Wang, Time-decay of scattering solutions and classical trajectories, Ann. Inst. H. Poincaré Phys. Théor. 47 (1987), 25-37. | Numdam | MR 912755 | Zbl 0641.35018

[41] X. P. Wang, Asymptotic expansion in time of the Schrödinger group on conical manifolds, Ann. Inst. Fourier 56 (2006), 1903-1945. | Numdam | Numdam | MR 2282678 | Zbl 1118.35022

[42] J. Wunsch & M. Zworski, Resolvent estimates for normally hyperbolic trapped sets, Ann. Henri Poincaré 12 (2011), 1349-1385. | MR 2846671 | Zbl 1228.81170